Title

Case of Neuroleptic Malignant-Like Syndrome Precipitated by Abrupt Fava Bean Discontinuance

Department

neurology

Document Type

Article

Abstract

Neuroleptic malignant-like syndrome (NMLS) is well described in the treatment of Parkinson's disease. The syndrome is characterized by fever, rigidity, autonomic instability, elevated creatine phosphokinase levels, and altered level of consciousness, which is usually precipitated by levodopa withdrawal. In recent years, patients have used fava beans to treat Parkinson's symptoms, because the beans contain appreciable amounts of levodopa and have been thought to be a safe adjunctive therapy. We describe a case of NMLS, which was precipitated by the abrupt cessation of fava bean ingestion. © 2005 Movement Disorder Society.

Medical Subject Headings

neurology

Publication Date

2005

Publication Title

Movement Disorders

ISSN

8853185

Volume

20

Issue

5

First Page

630

Last Page

631

Digital Object Identifier (DOI)

10.1002/mds.20380

This document is currently not available here.

Share

COinS